MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ TRYPTICASE¿ SOY BROTH; CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ TRYPTICASE¿ SOY BROTH; CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Model Number 221815
Medical Device Problem Code Contamination of Device Ingredient or Reagent (2901)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using 100 bd bbl¿ trypticase¿ soy broth bacterial contamination was observed by the laboratory personnel.A gram stain test was used to confirm the results as false positives.There was no indication that results were reported out and there was no report of patient impact.The following information was provided by the initial reporter: "this is a report about contamination of the media.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval: yes, d10: returned to manufacturer on: 2021-06-18.H6: investigation summary : the batch history record review for batch 1070138 was satisfactory and no quality notifications were generated during manufacturing and inspection.Formulation, filling and torquing processes were within specifications.In process checks were performed at the designated intervals.Those checks confirmed that the caps were tightened to the validated specifications per procedure.Qc inspection and testing were satisfactory at time of release.As part of the release criteria for this product, the bhr is reviewed to confirm the following: as part of the release criteria for this product, the bhr is reviewed to confirm the following: the total elapsed time between end of formulation and start of the autoclave cycle was within the specified limits.All autoclave parameters conformed to the validated cycle parameters for this product.The minimum f0 for this product was met.The complaint history was reviewed, and three other complaints have been taken on this batch for contamination.Retention samples from batch 1070138 (10 tubes) were available for inspection.There was no observable evidence of sedimentation or turbidity from visual inspection of 10/10 tubes.For further testing, two retentions tubes were incubated.One tube was placed at 20¿25-degrees celsius incubator and one tube was placed into 33-37 degrees celsius incubator.At the seven days incubation, no microbial growth or sedimentation was observed in 2/2 tubes.Returns were received to assist with the investigation.Received four tubes in a plastic bag from batch 1070138 in a shipping box.The tubes were received in good condition, the media in all four tubes was hazy in appearance.For further testing, two return tubes were incubated.One tube was placed at 20¿25-degrees celsius incubator and one tube was placed into 33-37 degrees celsius incubator.At the seven days incubation, no microbial growth was observed in 2/2 tubes.The hazy appearance was consistent with sedimentation.The media was also plated on tsa 5% sb media and no microbial growth was observed after three days incubation.The certification of analysis states the broth is clear to trace hazy.The haziness and sedimentation is a result of the biological components used to manufacture the dried culture media.This complaint cannot be confirmed based on the returns received.Bd will continue to trend complaints for contamination.H3 other text : see h10.

Brand Name
BD BBL¿ TRYPTICASE¿ SOY BROTH
Common Device Name
CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12125493
Report Number1119779-2021-01134
Device Sequence Number19775047
Product Code JSG
UDI-Device Identifier30382902218150
UDI-Public30382902218150
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/03/2022
Device Model Number221815
Device Catalogue Number221815
Device Lot Number1070138
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2021
Supplement Date Received by Manufacturer01/10/2022
Initial Report FDA Received Date07/06/2021
Supplement Report FDA Received Date01/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown